Alert archive / Montana / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 19, 2020, 8:23 PM MDT for 9 counties in Montana. It took effect at Aug 20, 2020, 12:00 PM MDT. It was in force for 9 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2020, 8:23 PM MDT (02:23 UTC)
- In effect from
- Aug 20, 2020, 12:00 PM MDT
- Expired
- Aug 20, 2020, 8:53 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 113 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:30 PM MDT | TSTM WND GST 43 | 3 E Lothair, MT | MESONET STATION EW8201 LOTHAIR 3E. |
| Aug 20, 4:48 PM MDT | TSTM WND GST 57 | 13 N Chester, MT | MESONET STATION DW4776 CHESTER. |
| Aug 20, 4:53 PM MDT | TSTM WND GST 50 | 3 Nnw Joplin, MT | MESONET STATION EW9056 JOPLIN. |
| Aug 20, 5:00 PM MDT | TSTM WND GST 49 | 1 Ne Fort Benton, MT | MESONET STATION K79S 1.4 NE FORT BENTON (GTFWFO). |
| Aug 20, 5:05 PM MDT | TSTM WND GST 63 | 2 E Inverness, MT | MESONET STATION MTINV INVERNESS (MT DOT). |
| Aug 20, 5:07 PM MDT | TSTM WND GST 53 | 1 N Loma, MT | MESONET STATION MTLOM LOMA (MT DOT). |
| Aug 20, 5:10 PM MDT | HEAVY RAIN 0.3 | 4 Nnw Floweree, MT | HEAVY RAIN REPORT OF 0.30 INCHES WITHIN A 5 MINUTE PERIOD OF TIME. ALSO, PEA-SIZE HAIL MEASURED, AND WIND GUSTS OF 40 TO 50 MPH ESTIMATED. |
| Aug 20, 5:30 PM MDT | TSTM WND GST 53 | 20 N Rudyard, MT | MESONET STATION EW1937 GOLDSTONE. |
| Aug 20, 5:40 PM MDT | TSTM WND GST 40 | 1 Ne Fort Benton, MT | AWOS STATION 79S9 1 NE FORT BENTON. |
| Aug 20, 5:46 PM MDT | TSTM WND GST 42 | 12 S Rudyard, MT | MESONET STATION EW1931 RUDYARD. |
| Aug 20, 5:46 PM MDT | TSTM WND GST 48 | 16 Nne Rudyard, MT | MESONET STATION FW1664 HINGHAM. |
| Aug 20, 6:03 PM MDT | TSTM WND GST 56 | 5 Ese Denton, MT | MESONET STATION MTDEN DENTON (MT DOT). |
| Aug 20, 6:25 PM MDT | TSTM WND GST 62 | 4 W Havre, MT | ASOS STATION KHVR HAVRE AP ASOS. |
| Aug 20, 6:27 PM MDT | TSTM WND GST 43 | 4 Ne Moore, MT | AWOS STATION K1MM MIKE. |
| Aug 20, 6:39 PM MDT | TSTM WND GST 40 | 1 W Chinook, MT | AWOS STATION S719 CHINOOK. |
| Aug 20, 6:46 PM MDT | TSTM WND GST 41 | 3 Sw Lewistown, MT | ASOS STATION KLWT LEWISTOWN ASOS. |
| Aug 20, 7:00 PM MDT | TSTM WND GST 45 | 6 Wsw Havre, MT | MESONET STATION MTM06 6.4 SW HAVRE (MT-MESO). |
| Aug 20, 7:00 PM MDT | TSTM WND GST 62 | 1 E Roy, MT | AWOS STATION K1OM OSCAR. |
| Aug 20, 7:07 PM MDT | TSTM WND GST 41 | 6 Nne Forestgrove, MT | AWOS STATION K1NM NOVEMBER. |
| Aug 20, 7:15 PM MDT | TSTM WND GST 44 | 1 Nw Chinook, MT | AWOS STATION KS71 CHINOOK APT. |
| Aug 20, 7:15 PM MDT | TSTM WND GST 49 | 18 W Hogeland, MT | MESONET STATION MTM37 19.9 N ZURICH (MT-MESO). |
| Aug 20, 7:20 PM MDT | TSTM WND GST 41 | 4 Sse Garneill, MT | AWOS STATION K1LM LIMA. |
| Aug 20, 7:32 PM MDT | TSTM WND GST 55 | 1 Ese Zortman, MT | ZORTMAN BLM RAWS. |
| Aug 20, 7:32 PM MDT | TSTM WND GST 57 | 18 Sw Hays, MT | MESONET STATION LBCM8 LITTLE BULLWHACKER CREEK RAWS. |
| Aug 20, 7:35 PM MDT | TSTM WND GST 43 | 13 Sse Forestgrove, MT | AWOS STATION KMVH N BAR RANCH AWOS. |
| Aug 20, 7:41 PM MDT | TSTM WND GST 60 | 15 S Zortman, MT | |
| Aug 20, 7:41 PM MDT | TSTM WND GST 54 | 18 Nne Roy, MT | MESONET STATION ARMM8 ARMELLS CREEK RAWS. |
| Aug 20, 7:45 PM MDT | TSTM WND GST 64 | 1 Ese Zortman, MT | |
| Aug 20, 7:45 PM MDT | TSTM WND GST 66 | 11 Ene Zortman, MT | |
| Aug 20, 7:45 PM MDT | TSTM WND GST 67 | 11 Ene Zortman, MT | MESONET STATION 269000 11 SW PHILLIPS. |
| Aug 20, 7:52 PM MDT | TSTM WND GST 61 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Aug 20, 8:18 PM MDT | TSTM WND GST 63 | 13 S Fort Belknap, MT | MESONET STATION FBLM8 FORT BELKNAP RAWS. |
| Aug 20, 8:32 PM MDT | TSTM WND GST 64 | 1 Ese Zortman, MT | MESONET STATION ALDM8 ZORTMAN 1W. |
| Aug 20, 8:35 PM MDT | TSTM WND GST 64 | 2 W Malta, MT | |
| Aug 20, 9:03 PM MDT | TSTM WND GST 62 | 2 Ese Saco, MT | MESONET STATION 269005 1 E SACO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS85 KTFX 200223 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 823 PM MDT Wed Aug 19 2020 MTZ112-113-115-201730- /O.NEW.KTFX.FW.W.0009.200820T1800Z-200821T0400Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties-Chouteau and Fergus Counties- 823 PM MDT Wed Aug 19 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR INCREASING THUNDERSTORM ACTIVITY WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 112, 113, AND 115... The National Weather Service in Great Falls has issued a Red Flag Warning for increasing thunderstorm activity with gusty and erratic outflow winds, which is in effect from noon to 10 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zones 112, 113 and 115. * LIGHTNING...Widely scattered thunderstorms and isolated dry thunderstorms expected Thursday afternoon through mid-evening. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these conditions with the increase in lightning preceded by very warm and dry conditions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ114-116>118-201730- /O.EXT.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/ Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- Lincoln Ranger District of the Helena National Forest- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 823 PM MDT Wed Aug 19 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THURSDAY FOR INCREASING THUNDERSTORM ACTIVITY WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114, 116, 117, AND 118... * AFFECTED AREA...Fire Weather Zones 114, 116, 117 and 118. * TIMING...Through 10 PM MDT Thursday evening. * LIGHTNING...Widely scattered thunderstorms and isolated dry thunderstorms continue through Thursday evening. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these conditions with the increase in lightning preceded by very warm and dry conditions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
2 follow-up statements
788 WWUS85 KTFX 200951 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 351 AM MDT Thu Aug 20 2020 MTZ114-116>118-210400- /O.CON.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/ Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- Lincoln Ranger District of the Helena National Forest- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 351 AM MDT Thu Aug 20 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114, 116, 117, AND 118... * AFFECTED AREA...Fire Weather Zones 114, 116, 117 and 118. * TIMING...Through 10 PM MDT this evening. * LIGHTNING...A mix of wet and dry thunderstorms. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these conditions with the increase in lightning preceded by very warm and dry conditions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ112-113-115-210400- /O.CON.KTFX.FW.W.0009.200820T1800Z-200821T0400Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties-Chouteau and Fergus Counties- 351 AM MDT Thu Aug 20 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 112, 113, AND 115... * AFFECTED AREA...Fire Weather Zones 112, 113 and 115. * TIMING...Through 10 PM MDT this evening. * LIGHTNING...A mix of wet and dry thunderstorms. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these conditions with the increase in lightning preceded by very warm and dry conditions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
609 WWUS85 KTFX 210253 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 853 PM MDT Thu Aug 20 2020 MTZ114-116>118-210400- /O.CAN.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/ Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- Lincoln Ranger District of the Helena National Forest- Central and Eastern Lewis and Clark National Forest Areas- Helena and Townsend Ranger Districts of the Helena National Forest- 853 PM MDT Thu Aug 20 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114, 116, 117, AND 118... The National Weather Service in Great Falls has cancelled the Red Flag Warning. Thunderstorm activity continues to move east out of the forecast area. However, seasonably warm, dry, and breezy conditions through this weekend may cause any lightning holdovers to emerge. $$ MTZ112-113-115-210400- /O.CAN.KTFX.FW.W.0009.000000T0000Z-200821T0400Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties-Chouteau and Fergus Counties- 853 PM MDT Thu Aug 20 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 112, 113, AND 115... The National Weather Service in Great Falls has cancelled the Red Flag Warning. Thunderstorm activity continues to move east out of the forecast area. However, seasonably warm, dry, and breezy conditions through this weekend may cause any lightning holdovers to emerge. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 19, 8:23 PM MDT, 0 minutes earlier.
Area forecast discussion, Aug 19, 8:23 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 823 PM MDT Wed Aug 19 2020 .UPDATE... Given latest synoptic-scale and high-resolution CAMS model data, as well as the amount of lightning activity this afternoon and evening over southwest Montana, I have decided to extend the Red Flag Warning for increased thunderstorm activity with gusty and erratic outflow winds through 10 pm tomorrow evening across all fire districts. Made updates to PoPs and QPF for tomorrow as well with the evening update. && .SYNOPSIS... Hot and dry weather continues throughout the region. Today, mostly dry thunderstorms pass through the area, with some storms producing localized rain showers, as well as gusty and erratic winds. Tomorrow, more widespread thunderstorms and rain showers are forecast. The chance is marginal for these storms to produce severe winds. Friday looks a bit cooler with a hot and mild weekend ahead. && .AVIATION... 532 PM MDT Wed Aug 19 2020 (20/00Z TAF Period) VFR conditions are forecast at all airfields throughout this entire TAF period, though showers and thunderstorms, some strong, with strong outflow winds may impact airfields west of KHVR and KLWT and cause brief reductions to MVFR. All hazards associated with thunderstorms and virga should be assumed. Looking ahead for planning, thunderstorms are forecast for tomorrow afternoon and evening as well. Some of these storms could become severe in terms of producing erratic high winds. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .FIRE WEATHER... Mostly dry thunderstorms move through the region today, with some storms producing localized wetting rain, as well as gusty and erratic winds. Fast storm motions coupled with fast storm movement and very warm and dry conditions preceding the thunderstorms could allow for these storms to spark new fire starts. The Red Flag Warning remains in effect for Central MT fire districts to highlight these hazards. Thursday's forecast includes more widespread thunderstorm and rain shower activity. Additionally, the chance is marginal that these storm will produce severe weather in the form of high winds. The Red Flag Warning has been extended and expanded until 10 pm Thursday evening for the increased thunderstorm/lightning activity expected through that time across all fire districts. && .PREV DISCUSSION... /ISSUED 532 PM MDT Wed Aug 19 2020/ Today...The Treasure State is located on the leading edge of an approaching trof and beneath an area of diffluence aloft. Additionally, moisture is moved into the area, and a perturbation passing through the flow aloft provide the necessary ingredients for thunderstorms to build and move across Montana. Gusty and erratic winds have been reported with these storms. Dry thunderstorms will be common, today; however, some storms are producing rain showers. From Great Falls and south, The Storm Prediction Center (SPC) has included the region in a marginal risk for severe thunderstorm activity. Due to the dry nature of fuels, and the potential for lightning strikes in dry conditions, The Red Flag Warning remains in place. Please, see the warning text for details. Thursday...Hot summer weather continues. Thunderstorm activity is forecast and will be more widespread and more productive in terms of moisture. Additionally, The SPC has included most of the region in a severe thunderstorm risk that is marginal. The forecast severe weather would occur in the form of high winds. The chance is low to moderate for small hail. - Fogleman Friday through Sunday...Behind these two systems, Friday will be a much quieter day. The upper level ridge will regain control of the weather for the weekend, which should keep us dry and warm. Temperatures will generally hover in the upper 80s to low 90s in the lower elevations, with the only isolated thunderstorms forming over the mountains. Monday through next Wednesday...Looking into next week, the weather will become increasingly unsettled as the area begins to fall under the influence of an approaching upper level trough. While it is relatively certain that this trough will affect us, how it will impact us is far less certain. Both the GFS and ECMWF models show this system pushing through the area Tuesday into Wednesday morning, the strength of the system is less certain. The GFS shows wants to keep this trough rather strong, which would result in a more widespread event, while the ECMWF wants to weaken this system substantially as it crosses the Canadian Rockies, which would result in most places remaining dry as the system passes. For now, will maintain POPs around the 20-30 percent range, with the highest POPs over the southern mountains. Behind this system, temperatures should be noticeably cooler, with highs next week currently expected to be in the low to mid 80s. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 60 90 54 87 / 20 50 30 0 CTB 56 86 52 85 / 20 70 10 0 HLN 57 89 53 88 / 40 50 10 0 BZN 54 91 51 88 / 60 50 20 0 WYS 44 84 41 83 / 70 20 10 0 DLN 51 86 48 85 / 70 20 0 0 HVR 61 96 57 89 / 0 40 50 0 LWT 58 89 54 85 / 20 30 50 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT Thursday Central and Eastern Lewis and Clark National Forest Areas...Helena and Townsend Ranger Districts of the Helena National Forest...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front... Lincoln Ranger District of the Helena National Forest. Red Flag Warning from noon to 10 PM MDT Thursday Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Hill and Blaine Counties. Red Flag Warning from noon to 10 PM MDT Thursday Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 19, 7:43 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Great Falls MT
743 PM MDT Wed Aug 19 2020
MTZ055-200200-
Gallatin-
743 PM MDT Wed Aug 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GALLATIN COUNTY...
At 743 PM MDT, a strong thunderstorm was located 10 miles southeast
of Bozeman, moving east at 45 mph.
Winds in excess of 30 mph, pea size hail, and brief heavy rain are
possible with this storm.
Locations impacted include...
Bozeman.
This includes Interstate 90 between mile markers 310 and 321.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4566 11110 4572 11080 4560 11080 4559 11083
4559 11086 4553 11086 4552 11092 4547 11092
4546 11107
TIME...MOT...LOC 0143Z 258DEG 38KT 4559 11088
SCSpecial weather statement, Aug 19, 7:46 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Great Falls MT 746 PM MDT Wed Aug 19 2020 MTZ008-015-200215- Madison-Beaverhead- 746 PM MDT Wed Aug 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND CENTRAL BEAVERHEAD COUNTIES... At 745 PM MDT, a strong thunderstorm was located 15 miles northwest of Dillon, moving northeast at 25 mph. Winds in excess of 40 mph, half inch hail, and brief heavy rain are possible with this storm. Locations impacted include... Glen. This includes Interstate 15 between mile markers 71 and 88 . If outdoors, consider seeking shelter inside a building. LAT...LON 4528 11288 4544 11298 4562 11254 4537 11239 TIME...MOT...LOC 0145Z 246DEG 22KT 4539 11284 SC
Local storm report, Aug 19, 7:53 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
753 PM MDT WED AUG 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 E SHERIDAN 45.46N 112.15W
08/19/2020 E35 MPH MADISON MT TRAINED SPOTTER
DIME SIZED HAIL MOSTLY COVERED THE GROUND
WITH MODERATE TO HEAVY RAIN. ESTIMATED WINDS
UP TO 35 MPH.
&&
SACLocal storm report, Aug 19, 8:03 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 PM MDT WED AUG 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 2 WNW BOZEMAN 45.68N 111.08W
08/19/2020 M54 MPH GALLATIN MT MESONET
MESONET STATION FW1907 BOZEMAN.
1134 AM TSTM WND GST 2 NW WINDHAM 47.10N 110.17W
08/19/2020 M49 MPH JUDITH BASIN MT AWOS
AWOS STATION K1CM CHARLIE.
0459 PM TSTM WND GST 4 NE LIMA 44.69N 112.54W
08/19/2020 M46 MPH BEAVERHEAD MT MESONET
MESONET STATION LMRM8 ANTELOPE RAWS.
0740 PM TSTM WND GST BELGRADE 45.78N 111.17W
08/19/2020 M45 MPH GALLATIN MT ASOS
ASOS STATION KBZN BOZEMAN YELLOWSTONE
AIRPORT.
1123 AM TSTM WND GST 6 E GEYSER 47.28N 110.37W
08/19/2020 M45 MPH JUDITH BASIN MT AWOS
AWOS STATION K1BM BRAVO.
0700 PM TSTM WND GST 6 WSW BIG SKY 45.23N 111.45W
08/19/2020 M43 MPH MADISON MT MESONET
MESONET STATION YCTIM 6.3 W BIG SKY
(AVALANCHE).
0112 PM TSTM WND GST 6 NNE FORESTGROVE 47.07N 109.03W
08/19/2020 M43 MPH FERGUS MT AWOS
AWOS STATION K1NM NOVEMBER.
0110 PM TSTM WND GST 1 E ROY 47.33N 108.93W
08/19/2020 M43 MPH FERGUS MT AWOS
AWOS STATION K1OM OSCAR.
1200 PM TSTM WND GST 2 WNW MOCCASIN 47.06N 109.95W
08/19/2020 M43 MPH JUDITH BASIN MT MESONET
MESONET STATION MWSM 2.0 W MOCCASIN
(AGRIMET).
0930 AM TSTM WND GST 5 ESE PENDROY 48.04N 112.20W
08/19/2020 M43 MPH TETON MT MESONET
MESONET STATION RICMT 4.9 E PENDROY (MCSCN).
1137 AM TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
08/19/2020 M42 MPH JUDITH BASIN MT MESONET
MESONET STATION MTGYS GEYSER (MT DOT).
0135 PM TSTM WND GST 13 SSE FORESTGROVE 46.83N 108.93W
08/19/2020 M41 MPH FERGUS MT AWOS
AWOS STATION KMVH N BAR RANCH AWOS.
1234 PM TSTM WND GST 4 SSE GARNEILL 46.70N 109.73W
08/19/2020 M41 MPH FERGUS MT AWOS
AWOS STATION K1LM LIMA.
1212 PM TSTM WND GST 4 NE MOORE 47.02N 109.63W
08/19/2020 M41 MPH FERGUS MT AWOS
AWOS STATION K1MM MIKE.
1057 AM TSTM WND GST 13 N CHESTER 48.70N 110.98W
08/19/2020 M41 MPH LIBERTY MT MESONET
MESONET STATION DW4776 CHESTER.
0921 AM TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
08/19/2020 M41 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
0856 AM TSTM WND GST 13 S MARYSVILLE 46.56N 112.31W
08/19/2020 M41 MPH LEWIS AND CLARK MT MESONET
MESONET STATION MTMDP MACDONALD PASS (MT
DOT).
1032 AM TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
08/19/2020 M40 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
&&
UPDATED LIST OF 40+ MPH WIND GUSTS FROM SHOWERS AND THUNDERSTORMS
ACROSS NORTH CENTRAL, CENTRAL, AND SOUTHWEST MONTANA TODAYLocal storm report, Aug 19, 8:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
817 PM MDT WED AUG 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN 5 E GALLATIN GATEWAY 45.58N 111.10W
08/19/2020 M0.54 INCH GALLATIN MT TRAINED SPOTTER
0.54 INCHES OF RAIN FELL IN ABOUT THE LAST
20 MINUTES.
&&
SACLocal storm report, Aug 19, 8:21 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
821 PM MDT WED AUG 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN 5 E GALLATIN GATEWAY 45.58N 111.10W
08/19/2020 M0.54 INCH GALLATIN MT TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5 E
GALLATIN GATEWAY. 0.54 INCHES OF RAIN FELL
IN ABOUT THE LAST 20 MINUTES. MIINOR STREET
FLOODING.
&&
SACThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:16 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 29 min |
| Aug 19, 6:34 PM MDT | Special Weather Statement | TFX | Beaverhead | 26 min |
| Aug 19, 6:43 PM MDT | Special Weather Statement | TFX | Gallatin | 32 min |
| Aug 19, 6:49 PM MDT | Special Weather Statement | TFX | Gallatin | 26 min |
| Aug 19, 7:06 PM MDT | Special Weather Statement | TFX | Beaverhead | 24 min |
| Aug 19, 7:23 PM MDT | Special Weather Statement | TFX | Gallatin | 22 min |
| Aug 19, 7:29 PM MDT | Special Weather Statement | TFX | Madison | 31 min |
| Aug 19, 7:43 PM MDT | Special Weather Statement | TFX | Gallatin | 17 min |
| Aug 19, 7:46 PM MDT | Special Weather Statement | TFX | Beaverhead | 29 min |
| Aug 19, 8:42 PM MDT | Special Weather Statement | TFX | Gallatin | 33 min |
| Aug 20, 1:41 PM MDT | Special Weather Statement | TFX | Teton | 49 min |
| Aug 20, 1:44 PM MDT | Special Weather Statement | TFX | Teton | 46 min |
| Aug 20, 2:03 PM MDT | Special Weather Statement | TFX | Teton | 42 min |
| Aug 20, 2:22 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 38 min |
| Aug 20, 2:29 PM MDT | Special Weather Statement | TFX | Teton | 31 min |
| Aug 20, 2:40 PM MDT | Special Weather Statement | TFX | Teton | 50 min |
| Aug 20, 2:53 PM MDT | Special Weather Statement | TFX | Judith Basin | 52 min |
| Aug 20, 2:55 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Pondera, Teton, Toole | 35 min |
| Aug 20, 3:19 PM MDT | Special Weather Statement | TFX | Judith Basin | 56 min |
| Aug 20, 3:28 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Liberty, Pondera, Teton, Toole | 32 min |
| Aug 20, 3:55 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 20, 3:57 PM MDT | Special Weather Statement | TFX | Cascade | 33 min |
| Aug 20, 4:08 PM MDT | Special Weather Statement | TFX | Cascade | 22 min |
| Aug 20, 4:10 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Aug 20, 4:17 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 28 min |
| Aug 20, 4:25 PM MDT | Special Weather Statement | TFX | Gallatin | 35 min |
| Aug 20, 4:28 PM MDT | Special Weather Statement | TFX | Madison | 32 min |
| Aug 20, 4:30 PM MDT | Special Weather Statement | TFX | Cascade | 45 min |
| Aug 20, 4:31 PM MDT | Special Weather Statement | TFX | Broadwater | 29 min |
| Aug 20, 4:35 PM MDT | Special Weather Statement | TFX | Chouteau | 25 min |
| Aug 20, 4:45 PM MDT | Special Weather Statement | TFX | Gallatin | 15 min |
| Aug 20, 4:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Aug 20, 4:49 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Aug 20, 4:54 PM MDT | Special Weather Statement | TFX | Chouteau | 36 min |
| Aug 20, 4:54 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 21 min |
| Aug 20, 4:58 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Lewis and Clark, Meagher | 32 min |
| Aug 20, 5:05 PM MDT | Special Weather Statement | TFX | Madison | 25 min |
| Aug 20, 5:06 PM MDT | Special Weather Statement | TFX | Judith Basin | 39 min |
| Aug 20, 5:14 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 31 min |
| Aug 20, 5:17 PM MDT | Special Weather Statement | TFX | Gallatin | 28 min |
| Aug 20, 5:35 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 25 min |
| Aug 20, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 38 min |
| Aug 20, 5:38 PM MDT | Special Weather Statement | TFX | Chouteau | 37 min |
| Aug 20, 5:39 PM MDT | Special Weather Statement | TFX | Fergus | 36 min |
| Aug 20, 5:40 PM MDT | Special Weather Statement | TFX | Chouteau | 35 min |
| Aug 20, 5:45 PM MDT | Special Weather Statement | TFX | Hill | 30 min |
Nearby
Red Flag Warnings in Montana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.